BACKGROUND: HIV associated atypical cutaneous lymphoproliferative disorder (ACLD) is a rare condition characterized by a pruritic, often generalized, eruption of patches and plaques or erythroderma clinically simulating mycosis fungoides (MF) or Sézary syndrome. A polyclonal CD8+ T-cell infiltrate on biopsy can help differentiate ACLD from MF or Sézary syndrome, but the clinical and histopathologic appearance must also be considered. Accurate diagnosis is imperative because HAART therapy has been reported to improve this condition in some patients. OBSERVATION: We report a case of HIV associated ACLD, with an atypical presentation, initially consisting of diffuse papules, some with a dusky targetoid center. Two weeks after starting antiviral therapy the papules flattened, evolving to xerotic, hyperpigmented macules. CONCLUSION: The working-theory of a reactive etiology for this condition might explain the evolution in appearance following initiation of HAART. The presence of papules with a dusky targetoid center suggests that this condition should be considered in the differential diagnosis with syphilis or atypical erythema multiforme in HIV patients.
|Original language||English (US)|
|Number of pages||1|
|Journal||Dermatology Online Journal|
|State||Published - Sep 26 2011|
ASJC Scopus subject areas